Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 89, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Oct 7, 2013, 6:03 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2013, 6:03 PM EDT (22:03 UTC)
- Expired
- Oct 7, 2013, 7:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 99 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 7:04 PM EDT | NON-TSTM WND DMG | Auburn, MA | ONE TREE DOWN ON OXFORD STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 2:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS51 KBOX 072203
SVRBOX
CTC003-013-015-MAC013-015-027-072300-
/O.NEW.KBOX.SV.W.0089.131007T2203Z-131007T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
603 PM EDT MON OCT 7 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
WESTERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
TOLLAND COUNTY IN NORTHERN CONNECTICUT...
SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
* UNTIL 700 PM EDT
* AT 602 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
MONSON TO NEAR GLASTONBURY...AND WAS MOVING NORTHEAST AT 35 MPH.
THIS STORM MAY CAUSE POCKETS OF DAMAGE AND POWER OUTAGES.
* SOME LOCATIONS IMPACTED INCLUDE...
WORCESTER...MANCHESTER...SHREWSBURY...GLASTONBURY...VERNON...
MANSFIELD...SOUTH WINDSOR...WINDHAM...WILLIMANTIC...HOLDEN...
SOUTHBRIDGE...AUBURN...ELLINGTON...TOLLAND...BELCHERTOWN...
WILBRAHAM...OXFORD...CLINTON...CHARLTON AND COVENTRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4238 7231 4244 7167 4167 7214 4166 7216
4171 7224 4169 7227 4167 7227 4164 7233
4161 7233 4160 7238 4159 7239 4160 7241
4159 7242 4158 7246 4165 7251 4164 7259
TIME...MOT...LOC 2202Z 228DEG 32KT 4210 7237 4165 7255
$$
MD3 follow-up statements
959
WWUS51 KBOX 072229
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
629 PM EDT MON OCT 7 2013
CTC003-MAC015-072237-
/O.CAN.KBOX.SV.W.0089.000000T0000Z-131007T2300Z/
HARTFORD CT-HAMPSHIRE MA-
629 PM EDT MON OCT 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARTFORD AND
SOUTHEASTERN HAMPSHIRE COUNTIES IS CANCELED...
THE LINE OF HEAVY RAIN WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.
LAT...LON 4159 7239 4239 7215 4244 7167 4167 7214
4166 7216 4171 7224 4169 7227 4167 7227
4164 7233 4161 7233 4160 7238
TIME...MOT...LOC 2227Z 228DEG 32KT 4223 7218 4178 7236
$$
CTC013-015-MAC013-027-072300-
/O.CON.KBOX.SV.W.0089.000000T0000Z-131007T2300Z/
WINDHAM CT-TOLLAND CT-HAMPDEN MA-WORCESTER MA-
629 PM EDT MON OCT 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN WINDHAM...TOLLAND...SOUTHEASTERN HAMPDEN AND WORCESTER
COUNTIES...
AT 627 PM EDT...DOPPLER RADAR INDICATED A LINE OF HEAVY RAIN CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR WEST BROOKFIELD TO
COVENTRY...MOVING NORTHEAST AT 35 MPH. POCKETS OF DAMAGE CAN OCCUR
WITH THIS BAND OF HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...SHREWSBURY...MANSFIELD...WINDHAM...WILLIMANTIC...
HOLDEN...SOUTHBRIDGE...AUBURN...TOLLAND...OXFORD...CLINTON...
CHARLTON...COVENTRY...STAFFORD...SPENCER...DUDLEY...LEICESTER...
HEBRON...THOMPSON AND STURBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4159 7239 4239 7215 4244 7167 4167 7214
4166 7216 4171 7224 4169 7227 4167 7227
4164 7233 4161 7233 4160 7238
TIME...MOT...LOC 2227Z 228DEG 32KT 4223 7218 4178 7236
$$
MD864 WWUS51 KBOX 072245 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 645 PM EDT MON OCT 7 2013 CTC013-MAC013-072254- /O.CAN.KBOX.SV.W.0089.000000T0000Z-131007T2300Z/ TOLLAND CT-HAMPDEN MA- 645 PM EDT MON OCT 7 2013 ...THE SEVERE THUNDERSTORM WARNING FOR TOLLAND AND SOUTHEASTERN HAMPDEN COUNTIES IS CANCELED... THE LINE OF HEAVY RAIN WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED. LAT...LON 4240 7202 4244 7167 4166 7216 TIME...MOT...LOC 2244Z 228DEG 32KT 4231 7205 4186 7224 $$ CTC015-MAC027-072300- /O.CON.KBOX.SV.W.0089.000000T0000Z-131007T2300Z/ WINDHAM CT-WORCESTER MA- 645 PM EDT MON OCT 7 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR WINDHAM AND WORCESTER COUNTIES... AT 644 PM EDT...DOPPLER RADAR INDICATED A BAND OF HEAVY RAIN CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR OAKHAM TO NEAR WILLINGTON...MOVING NORTHEAST AT 35 MPH. POCKETS OF DAMAGE ARE STILL POSSIBLE WITH THIS BAND OF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... WORCESTER...SHREWSBURY...WINDHAM...HOLDEN...SOUTHBRIDGE...AUBURN... OXFORD...CLINTON...CHARLTON...SPENCER...DUDLEY...LEICESTER... THOMPSON...STURBRIDGE...LANCASTER...RUTLAND...WOODSTOCK...STERLING... WEST BOYLSTON AND PAXTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS. && LAT...LON 4240 7202 4244 7167 4166 7216 TIME...MOT...LOC 2244Z 228DEG 32KT 4231 7205 4186 7224 $$ MD
658 WWUS51 KBOX 072300 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 700 PM EDT MON OCT 7 2013 CTC015-MAC027-072309- /O.EXP.KBOX.SV.W.0089.000000T0000Z-131007T2300Z/ WINDHAM CT-WORCESTER MA- 700 PM EDT MON OCT 7 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM AND WORCESTER COUNTIES WILL EXPIRE AT 700 PM EDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND CONTINUE TO MOVE OUT OF THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4240 7202 4244 7167 4166 7216 TIME...MOT...LOC 2258Z 228DEG 32KT 4231 7205 4186 7224 $$ MD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 5:25 PM EDT, 38 minutes earlier.
Area forecast discussion, Oct 7, 5:25 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR MARINE
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT MON OCT 7 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING
ACCOMPANIED BY BRIEF HEAVY RAIN...GUSTY WINDS AND ISOLATED
THUNDERSTORMS. HIGH PRESSURE WILL RESULT IN DRY AND SEASONABLE
WEATHER TUE INTO THU AFTERNOON. LOW PRESSURE MAY BRING A BIT OF
RAIN AT TIMES THU NIGHT INTO EARLY NEXT WEEK...BUT ONLY IF THE
SYSTEM TRACKS FAR ENOUGH NORTH. THERE IS VERY LOW FORECAST
CONFIDENCE LATE IN THE WEEK INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
** POTENTIAL FOR BRIEF DAMAGING WIND GUSTS AND HEAVY RAINFALL WITH
A COLD FRONT THROUGH EARLY EVENING **
330 PM UPDATE...
QLCS ALONG THE COLD FRONT MOVING THROUGH THE HUDSON VALLEY AND
APPROACHING WESTERN NEW ENG. EXTRAPOLATION BRINGS THIS LINE INTO
THE E SLOPES OF THE BERKS AND CT VALLEY 4-6 PM. CONVECTION STILL
EXHIBITING A LEWP STRUCTURE WHICH IS A GOOD INDICATOR OF STRONG
WINDS. MESOANALYSIS INDICATING SBCAPES OF 500 J/KG AHEAD OF THE
LINE IN SNE...HIGHEST IN CT WHICH IS ABOUT AS HIGH AS IT WILL GET.
GREATEST THREAT FOR SEVERE WX WILL BE ACROSS W ZONES...
PARTICULARLY THE BERKSHIRES AND CT VALLEY. 0-1KM SR HELICITY
300-400 M2/S2 ALONG AND JUST AHEAD OF THE LINE SO THE THREAT OF AN
ISOLD TORNADO CANT BE RULED OUT...BUT INSTABILITY WILL BE A
LIMITING FACTOR. EXPECT THE LINE TO WEAKEN AS IT MOVES EAST
ACROSS SNE AND APPROACHES THE COASTAL PLAIN THIS EVENING.
THREAT FOR STRONG S WIND GUSTS TO 35-40 KT WILL CONTINUE UNTIL
EARLY EVENING AHEAD OF THE COLD FRONT AS LOW LEVEL JET REACHES
ITS PEAK 21-00Z. WIND ADVISORY WILL CONTINUE AS FULLY LEAVED
TREES WILL ENHANCE THE POTENTIAL FOR MINOR WIND DAMAGE.
BRIEF HEAVY RAINFALL WILL BE A SECONDARY THREAT...BUT PROGRESSIVE
NATURE OF THIS FRONT WILL LIMIT DURATION OF THE HEAVIEST RAINFALL
TO AN HOUR OR 2 WHICH WILL LIMIT FLOOD POTENTIAL. STILL...THE
HEAVY DOWNPOURS COULD LEAD TO AREAS OF URBAN AND POOR DRAINAGE
FLOODING.
BRIEF HEAVY RAINFALL WILL BE A SECONDARY THREAT...BUT PROGRESSIVE
NATURE OF THIS FRONT WILL LIMIT DURATION OF THE HEAVIEST RAINFALL
TO AN HOUR OR 2 WHICH WILL LIMIT FLOOD POTENTIAL. STILL...THE
HEAVY DOWNPOURS COULD LEAD TO AREAS OF URBAN AND POOR DRAINAGE
FLOODING.
TONIGHT...
EXPECT WEAKENING LINE OF CONVECTION MOVING ACROSS SNE THIS
EVENING AS BL COOLS AND BEST UPPER LEVEL SUPPORT LIFTS TO THE NE.
SHOWERS WILL LINGER A FEW HOURS AFTER THE FROPA WHICH IS EXPECTED
23-04Z FROM WEST TO EAST...BUT CLOSER TO 06Z OUTER CAPE/ISLANDS.
MODELS SHOW EXCELLENT MID LEVEL DRYING MOVING IN OVERNIGHT SO
CLEARING SKIES EXPECTED.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
LARGE HIGH PRES BUILDS E ACROSS SNE BRINGING SUNNY SKIES AND
SEASONABLY MILD TEMPS. COLUMN IS QUITE DRY SO EVEN CU WILL BE
LIMITED. HIGH TEMPS WILL REACH MID/UPPER 60S...COOLER HIGHER
TERRAIN.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* DRY AND SEASONABLE WEATHER LIKELY WED AND MOST OF THU *
* A BIT OF RAIN POSSIBLE AT TIMES THU NIGHT INTO EARLY NEXT WEEK
* MAY END UP COMPLETELY DRY IF STORM STAYS SOUTH
DETAILS...
TUESDAY NIGHT...
HIGH PRESSURE WILL BUILD ACROSS NORTHERN NEW ENGLAND AND RESULT IN A
CHILLY NIGHT. LOW TEMPS WILL FALL MAINLY INTO THE 30S...TO THE
MIDDLE 40S ACROSS MOST AREAS. WE MAY NEED TO CONSIDER FROST
ADVISORIES FOR PORTIONS OF SOUTHWEST NH/NORTHWEST MA...IF WINDS ARE
ABLE TO DECOUPLE WHICH REMAINS UNCERTAIN AT THIS POINT.
WEDNESDAY AND THURSDAY...
LARGE HIGH PRESSURE SHOULD KEEP OUR WEATHER DRY WEDNESDAY INTO MOST
OF THURSDAY AFTERNOON. MODEL CROSS SECTIONS DO INDICATE THAT WE MAY
SEE SOME HIGH CLOUDINESS MOVE IN FROM A LOW PRESSURE SYSTEM OVER THE
MID ATLANTIC. THIS SHOULD ALSO RESULT IN ONSHORE FLOW KEEPING HIGH
MAINLY IN THE 60S...ALTHOUGH A FEW LOWER 70S MAY BE POSSIBLE ACROSS
THE INTERIOR.
THURSDAY NIGHT THROUGH MONDAY...
FORECAST CONFIDENCE REMAINS VERY LOW OVER THIS TIME PERIOD. HIGH
PRESSURE WILL REMAIN LOCATED ACROSS THE CANADIAN MARITIMES WITH A
LOW MEANDERING SOMEWHERE TO OUR SOUTH. DEPENDING ON HOW FAR NORTH
THIS LOW PRESSURE SYSTEM GETS WILL DETERMINE IF WE END UP GETTING A
PERIOD OR TWO OF RAIN. BIGGER THREAT FOR A SUSTAINED PERIOD OF WET
WEATHER WILL BE TO OUR SOUTH...BUT CAN/T RULE OUT SOME RAIN IN OUR
REGION WITH BEST CHANCE IN THE SOUTHERN ZONES. THE MODELS AND
ENSEMBLES HAVE SHOWN DIFFERING SOLUTIONS AND VERY POOR RUN TO RUN
CONSISTENCY. WILL GENERALLY RUN WITH 20 TO 30 POPS TO COVER THIS
POTENTIAL...WITH THE HIGHER POPS IN OUR SOUTHERN ZONES. BEST CHANCE
FOR A BIT OF RAIN MAY COME THU NIGHT INTO FRI THEN AGAIN LATER SUN
INTO MON. ITS ALSO POSSIBLE ALL THE RAIN REMAINS TO OUR SOUTH OVER
THIS TIME...JUST TOO UNCERTAIN TO SAY MUCH MORE AT THIS POINT.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...HIGH CONFIDENCE IN TRENDS LOWER
CONFIDENCE IN TIMING.
CONDITIONS HAVE TEMPORARILY IMPROVED TO MVFR/VFR AS WARM FRONT HAS
LIFTED TO THE NORTH. INCREASING S WINDS WILL DEVELOP WITH GUSTS TO
35 KT POSSIBLE THROUGH THE REST OF THE AFTERNOON...ESPECIALLY AWAY
FROM S COAST. EXPECT IFR TO REDEVELOP LATER THIS AFTERNOON AND
EVENING AS LINE OF SHOWERS/TSTMS MOVE THROUGH. BRIEF HEAVY RAIN
AND STRONG WINDS WILL LIKELY ACCOMPANY THIS LINE OF
CONVECTION...ESPECIALLY CT VALLEY THEN GRADUALLY WEAKEN AS IT
MOVES TO THE COASTAL PLAIN. IMPROVING CONDITIONS TO VFR FROM WEST
TO EAST 03-08Z. VFR TUESDAY.
KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING. WIDESPREAD MVFR EXPECTED WITH A BRIEF PERIOD OF IFR
POSSIBLE THIS EVENING. BRIEF HEAVY RAIN POSSIBLE 23-03Z. WIND
GUSTS TO 35 KT THROUGH 00Z.
KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING. WIDESPREAD MVFR WITH A BRIEF PERIOD OF IFR POSSIBLE
LATE AFTERNOON AND EARLY EVENING. BRIEF HEAVY RAIN 21-00Z. WIND
GUSTS TO 35 KT POSSIBLE THIS AFTERNOON.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
TUE NIGHT THROUGH THURSDAY...HIGH CONFIDENCE IN MAINLY VFR
CONDITIONS.
THURSDAY NIGHT THROUGH SATURDAY...LOW CONFIDENCE. SOME MVFR TO EVEN
IFR CONDITIONS ARE POSSIBLE AT TIMES IF A MID ATLANTIC LOW MAKES IT
FAR ENOUGH NORTH ALLOWING FOR SOME RAIN. BEST CHANCE WOULD BE THU
NIGHT/FRI.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...MODERATE CONFIDENCE.
520 PM UPDATE...
ONLY CHANGE WAS TO UPGRADE BOSTON HARBOR TO A GALE WARNING THROUGH 9
PM WHERE AS BEST LOW LEVEL JET MOVES OVER THE REGION. TEMPS ARE
ALSO THE WARMEST IN NORTHEAST MA...SO BETTER CHANCE OF MIXING TO THE
GROUND.
PREVIOUS DISCUSSION:
LOW PROB FOR BRIEF SOUTHERLY GALES OVER EASTERN
WATERS THROUGH EARLY EVENING AS THE LOW LEVEL JET PEAKS ACROSS THE
WATERS. BUT LOW LEVEL INVERSION WILL LIMIT STRONGEST WINDS FROM
MIXING DOWN SO IT IS MORE LIKELY THAT GUSTS WILL REMAIN IN SCA
RANGE. BEST CHANCE FOR MARGINAL GALES MAY ACTUALLY OCCUR IN BOS
HARBOR THROUGH 9 PM. WINDS SHIFT TO NW AND DIMINISH OVERNIGHT WITH
SUBSIDING SEAS. NORTHERLY WINDS BELOW SCA TUESDAY. SEAS MOSTLY BELOW
SCA AS WELL BUT 5 FT SEAS MAY LINGER OVER OUTER SE WATERS.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
HIGH CONFIDENCE IN OVERALL WIND DIRECTION....BUT LOWER CONFIDENCE IN
WIND SPEEDS AND TIMING.
LOW PRESSURE TO THE SOUTH OF OUR WATERS WITH HIGH PRESSURE OVER THE
CANADIAN MARITIMES WILL RESULT IN A PERSISTENT EAST TO NORTHEAST
FLOW OF AIR MOST OF THE TIME. PERIODS OF 20 TO 25 KNOT NORTHEAST
WIND GUSTS ARE EXPECTED FOR MUCH OF THE PERIOD. WINDS MAY END UP A
BIT STRONGER FOR A TIME...DEPENDING ON HOW FAR NORTH MID ATLANTIC
LOW PRESSURE SYSTEM MAKES IT. IT DOES APPEAR THAT THE BEST CHANCE
FOR THE STRONGER WINDS WILL BE ACROSS OUR SOUTHERN ATLANTIC WATERS.
SCA SEAS ARE ALSO LIKELY FOR MUCH OF THE TIME ACROSS OUR SOUTHERN
AND SOUTHEAST ATLANTIC WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ002>019-026.
NH...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR RIZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ231>235-237-
254>256.
GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR ANZ230-250-251.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ236.
&&
SYNOPSIS...KJC/FRANK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC/FRANK
MARINE...KJC/FRANKHazardous weather outlook, Oct 7, 5:54 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 554 PM EDT MON OCT 7 2013 CTZ002>004-MAZ002>016-026-NHZ011-012-015-082200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 554 PM EDT MON OCT 7 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 544 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ017>019-RIZ001>004-082200- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 554 PM EDT MON OCT 7 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-RIZ005>008-082200- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 554 PM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>237-254>256-082200- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 554 PM EDT MON OCT 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-250-251-082200- BOSTON HARBOR- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 554 PM EDT MON OCT 7 2013 ...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Oct 7, 5:25 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
525 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG CHESTERFIELD 42.88N 72.47W
10/07/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON STREETER HILL ROAD
&&
AEDLocal storm report, Oct 7, 5:27 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG BELCHERTOWN 42.27N 72.40W
10/07/2013 HAMPSHIRE MA AMATEUR RADIO
TREE AND WIRES DOWN ON GOLF AND NORTH STREET
&&
AEDLocal storm report, Oct 7, 5:30 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG WALPOLE 43.08N 72.43W
10/07/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON UPPER WALPOLE ROAD
&&
AEDLocal storm report, Oct 7, 5:31 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
531 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM NON-TSTM WND DMG LOWELL 42.64N 71.32W
10/07/2013 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON ANDERSON STREET
&&
AEDLocal storm report, Oct 7, 5:33 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT MON OCT 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG WALPOLE 43.08N 72.43W
10/07/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON COLD RIVER ROAD
&&
AEDSpecial weather statement, Oct 7, 5:52 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT MON OCT 7 2013
CTZ002>004-MAZ004-011-012-072230-
WINDHAM-TOLLAND-HARTFORD-NORTHERN WORCESTER-EASTERN HAMPDEN-SOUTHERN
WORCESTER-
552 PM EDT MON OCT 7 2013
...STRONG THUNDERSTORM IN EASTERN HARTFORD...WESTERN WINDHAM...
TOLLAND...SOUTHEASTERN HAMPDEN AND SOUTHWESTERN WORCESTER COUNTIES...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY RAIN ALONG A LINE EXTENDING FROM NEAR EAST
LONGMEADOW TO NEAR ROCKY HILL...AND WAS MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
WHICH MAY LEAD TO DOWNED BRANCHES AND A FEW DOWNED SMALL TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...MANCHESTER...EAST HARTFORD...ENFIELD...GLASTONBURY...
VERNON...WETHERSFIELD...MANSFIELD...SOUTH WINDSOR...WINDHAM...
LUDLOW...ROCKY HILL...WILLIMANTIC...SOUTHBRIDGE...LONGMEADOW...EAST
LONGMEADOW...ELLINGTON...TOLLAND...WILBRAHAM AND CHARLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING. MINOR URBAN AND POOR DRAINAGE
FLOODING IS POSSIBLE. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND MASSACHUSETTS.
LAT...LON 4214 7254 4227 7194 4165 7206 4166 7216
4171 7224 4169 7227 4167 7227 4164 7233
4161 7233 4160 7238 4159 7239 4160 7241
4159 7242 4158 7246 4165 7251 4164 7265
TIME...MOT...LOC 2150Z 226DEG 30KT 4206 7246 4165 7259
MDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 4:21 AM EDT | Wind Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 18 hr |
| Oct 7, 2:09 PM EDT | Special Weather Statement | BOX | 111 min | |
| Oct 7, 3:16 PM EDT | Special Weather Statement | BOX | 89 min | |
| Oct 7, 3:51 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 3 hr |
| Oct 7, 4:24 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 51 min |
| Oct 7, 4:46 PM EDT | Special Weather Statement | BOX | 89 min | |
| Oct 7, 5:52 PM EDT | Special Weather Statement | BOX | 38 min | |
| Oct 7, 3:56 AM EDT | Gale Warning | BOX | 18 hr | |
| Oct 7, 4:02 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 58 min |
| Oct 7, 4:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 63 min |
| Oct 7, 5:54 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 66 min |
| Oct 7, 6:27 PM EDT | Areal Flood Advisory | BOX | Worcester | 108 min |
| Oct 7, 6:58 PM EDT | Special Weather Statement | BOX | Middlesex | 47 min |
| Oct 7, 7:35 PM EDT | Special Marine Warning | BOX | 40 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2013Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.